Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 110, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2002, 9:09 PM EDT for Hamilton County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2002, 9:09 PM EDT (01:09 UTC)
- Expired
- Jun 30, 2002, 9:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2953 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945 WUUS54 KMRX 010109 SVRMRX TNC065-010145- /NEW.KMRX.SV.W.0148.010105-010145/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 905 PM EDT SUN JUN 30 2002 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAMILTON COUNTY IN EAST TENNESSEE * UNTIL 945 PM EDT * AT 903 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR HARRISON...OR 10 MILES NORTHEAST OF CHATTANOOGA. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL REMAIN NEAR HARRISON THROUGH 945 PM EDT. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK TREE LIMBS ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. STAY AWAY FROM WINDOWS. $$ LAT...LON 3500 8501 3525 8501 3526 8526 3501 8536
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:10 PM EDT, 5 hours 59 minutes earlier.
Area forecast discussion, Jun 30, 3:10 PM EDT, 5 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT SUN JUN 30 2002 UPPER RIDGE CENTERED OVER UPPER MISSISSIPPI VALLEY WILL SLOWLY DRIFT EASTWARD KEEPING THE FORECAST AREA OVER GENERAL NORTHERLY FLOW ALOFT. THIS WILL LIMIT SHOWERS ACTIVITY TO ISOLATED IN THE VALLEY LOCATIONS AND SCATTERED OVER FAVORED UPSLOPE AREAS. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL NORMALS. THE NEXT TROF MOVES IN INDEPENDANCE DAY WITH SLIGHTLY HIGHER POPS. BUT STILL IN THE CHANCE CATEGORY. CHA 70 93 70 93 / 10 20 10 20 TYS 68 91 68 91 / 10 20 10 20 TRI 64 89 64 89 / 10 20 10 20 OQT 67 90 68 91 / 10 20 10 20 .MRX... NC...NONE. TN...NONE. VA...NONE.
In the hours before
Local storm report, Jun 30, 7:45 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
745 PM EDT SUN JUN 30 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM CHATTANOOGA TN WIND DAMAGE
06/30/02 HAMILTON TREES AND POWER LINES DOWN
ON HWY 58 AND THE HARRISON
AREA NORTH OF CHATTANOOGA.
REPORTED BY LAW
ENFORCEMENT.
0735 PM CHATTANOOGA TN 1.00 INCH HAIL
06/30/02 HAMILTON IN THE HARRISON AREA NORTH
OF CHATTANOOGA. REPORTED BY
STORM SPOTTER.
GMLocal storm report, Jun 30, 8:00 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
800 PM EDT SUN JUN 30 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM CLEVELAND TN WIND DAMAGE
06/30/02 BRADLEY ONE TREE DOWN, SMALL LIMBS
BLOW OFF TREES, AND A FEW
POWER LINES DOWN IN THE
CLEVELAND AREA. REPORTED BY
LAW ENFORCEMENT.
GMLocal storm report, Jun 30, 8:41 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
841 PM EDT SUN JUN 30 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM CHATTANOOGA TN WIND DAMAGE
06/30/02 HAMILTON TREE FELL ON HOUSE IN
HARRISON NORTH OF
CHATTANOOGA. REPORTED BY
STORM SPOTTER.
0645 PM MCDONALD TN WIND DAMAGE
06/30/02 BRADLEY 2-3 TREES DOWN. REPORTED
BY LAW ENFORCEMENT.
GMThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 3:08 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 22 min |
| Jul 1, 3:15 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 45 min |
| Jul 1, 3:31 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.